Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 128, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2013, 7:03 PM EDT for Cobb County, DeKalb County, Fulton County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 7:03 PM EDT (23:03 UTC)
- Expired
- Jun 5, 2013, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:05 PM EDT | TSTM WND DMG | 3 Wsw Atlanta, GA | A TREE FELL ON A TRUCK OFF GASTON STREET. TREES ACROSS POWERLINES OFF NEWPORT STREET IN NW ATLANTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS52 KFFC 052303
SVRFFC
GAC067-089-121-052345-
/O.NEW.KFFC.SV.W.0128.130605T2303Z-130605T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
WESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ATLANTA...MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...MIDTOWN...DRUID HILLS...BUCKHEAD...SMYRNA...CHAMBLEE...
DORAVILLE...SANDY SPRINGS AND MARIETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3396 8456 3393 8426 3390 8424 3365 8431
3364 8444 3365 8453
TIME...MOT...LOC 2303Z 185DEG 15KT 3374 8441
$$
301 follow-up statement
072
WWUS52 KFFC 052331
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED JUN 5 2013
GAC067-089-121-052345-
/O.CON.KFFC.SV.W.0128.000000T0000Z-130605T2345Z/
COBB GA-DEKALB GA-FULTON GA-
731 PM EDT WED JUN 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL FULTON...WESTERN DEKALB AND EAST CENTRAL COBB COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR PIEDMONT PARK...MOVING NORTH AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKHEAD...VININGS...BROOKHAVEN...CHASTAIN MEMORIAL PARK...DORAVILLE
AND CHAMBLEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3392 8450 3393 8426 3387 8426 3379 8427
3378 8428 3376 8428 3376 8429 3365 8431
3364 8445 3367 8451
TIME...MOT...LOC 2331Z 187DEG 15KT 3382 8438
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT WED JUN 5 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY/... SHORT TERM GUIDANCE STARTS OFF IN REASONABLE AGREEMENT WITH WIDE UPPER TROUGH DOMINATING THE AREA...AND OF COURSE THE LOW IN THE GULF OF MEXICO. THIS LOW IS PROGGED TO LIFT NORTHEAST AND PHASE WITH THE MAIN UPPER TROUGH AS A SURFACE FRONT ASSOCIATED WITH THE LATTER SYSTEM PUSHES INTO THE SOUTHEAST. AS WE MOVE THROUGH TODAY INTO TOMORROW...THE NAM IS A LITTLE SLOWER AND SHARPER WITH THE UPPER TROUGH...WHICH ALLOWS THE GULF LOW TO LIFT NORTH TO NORTH-NORTHWEST AND INTENSIFY...MAKING LANDFALL IN THE WESTERN FLORIDA PANHANDLE LATE ON THURSDAY. THIS SOLUTION HOWEVER IS NOT AT ALL SUPPORTED BY THE OTHER GLOBAL MODELS...AND THE NAM IS THUS NOT BEING CONSIDERED FOR THIS PACKAGE ESPECIALLY AFTER 06Z TONIGHT. THE PROBLEM IS THAT MANY HI-RES MODELS...INCLUDING OUR LOCAL WRF AND THE SREF...USE NAM MEMBERS AND THUS ALSO MUST BE THROWN OUT. THE GFS IS ON THE FAST SIDE OF THE ENVELOPE...ZIPPING THE GULF LOW NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA AND INTENSIFYING IT NEAR CHARLESTON SOUTH CAROLINA BY 06Z FRIDAY /AT THE SAME TIME THAT THE NAM IS STILL PUSHING THE SYSTEM ONSHORE NEAR FORT WALTON BEACH FLORIDA/. SO...HAD TO GO WITH MAINLY THE ECMWF WITH SOME GFS MIXED IN. DID INCORPORATE HRRR AND LOCAL WRF REFLECTIVITY FIELDS INTO THE POP/WX GRIDS FOR TONIGHT AS THESE SEEM TO BE CAPTURING ONGOING CONVECTION VERY WELL...BUT AS MENTIONED ABOVE BEYOND 06Z TONIGHT HAD TO REMOVE LOCAL WRF FROM CONSIDERATION. SO...ALL THAT SAID...LOOKS LIKE THE GULF LOW WILL BE LIFTING NORTHEAST AND BRINGING WIDESPREAD HEAVY RAIN TO PORTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. IN THE MEANTIME...CONVECTION AHEAD OF TE APPROACHING FRONT WILL BE MOVING THROUGH THE TENNESSEE VALLEY TONIGHT AND TOMORROW. HAVE PRETTY HIGH POPS SOUTH CENTRAL AND NORTHWEST TONIGHT TO ACCOUNT FOR THIS...AND DEPENDING ON HOW FAR INTO THE STATE THE PRE-FRONTAL CONVECTION GETS TONIGHT...MAY HAVE TO INCREASE POPS ACROSS THE METRO AREA BUT FOR NOW KEPT THE METRO AT HIGH CHANCE POPS. SBCAPES ACROSS THE AREA HAVE INCREASED TO BETWEEN 1000-2000 J/KG...THE ONLY REASON THEY ARE NOT HIGHER IS THAT CLOUDS HAVE KEPT TEMPS DOWN THIS MORNING AND EARLY AFTERNOON BUT WITH A SCATTERING TREND IN CLOUD COVER...INSTABILITY WILL CONTINUE TO INCREASE. MODIFIED 12Z KFFC SOUNDING HAD AROUND 2500 J/KG FOR THIS AFTERNOON. THAT SAID...AND WITH THE SUPPORT OF THE FRONT...CANNOT RULE OUT A FEW STRONG TO AN ISOLATED SEVERE STORM ESPECIALLY IN NORTHWEST GEORGIA. HEAVY RAIN AND LIGHTNING REMAIN THREATS AS WELL. FOR THURSDAY...AS THE TWO MAIN FEATURES INTERACT /APPROACHING FRONT AND GULF LOW/...HAVE INCREASED POPS TO LIKELY OR CATEGORICAL AREA-WIDE. QPF VALUES REMAIN BELOW 2 INCHES FOR THE DURATION OF THE EVENT SO AT THIS TIME AM NOT CONSIDERING ANY FLOOD WATCH PRODUCTS... THOUGH OF COURSE AS NEW GUIDANCE COMES IN THIS WILL HAVE TO BE REEVALUATED /ESPECIALLY IF THE NAM EVER CATCHES UP/. AS FAR AS SEVERE POTENTIAL...IT WILL REALLY DEPEND ON THE EVENTUAL TRACK OF THE LOW BUT THE SITUATION FOR TOMORROW DOES NOT LOOK VERY IMPRESSIVE EXCEPT AGAIN IN NORTHWEST GEORGIA WHERE SOME CLEARING MAY OCCUR EARLIER IN THE DAY TO ALLOW INSTABILITY TO RISE. EVEN THEN...ONLY ISOLATED SEVERE AT BEST AT LEAST FOR NOW. AS WITH THIS EVENING...THE ENTIRE AREA IS IN A GENERAL THUNDER CATEGORY ON SPC DAY2 OUTLOOK. WIDESPREAD CLOUD COVER THURSDAY SHOULD KEEP TEMPS TONIGHT ON THE WARM SIDE OF SEASONAL NORMALS...AND HIGH TEMPS TOMORROW ON THE COOL SIDE. IT WILL BE HUMID ESPECIALLY IN CENTRAL GEORGIA...BUT WITH THE FRONT MOVING IN FOR THE EXTENDED THE TREND WILL BE TOWARD MORE PLEASANT CONDITIONS. TDP .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... MAINLY JUST TWEAKS TO THE LONG TERM WITH SIGNIFICANT MODEL DIFFERENCES CONTINUING EARLY ON. HEAVY RAIN STILL A CONCERN BUT HIGHLY DEPENDANT ON THE TRACK OF THE SURFACE LOW. BDL PREVIOUS DISCUSSION... EXTENDED PERIOD LOOKS TO BE AN ACTIVE ONE INITIALLY AS GULF LOW GETS CAUGHT UP IN SYNOPTIC SCALE FEATURES LATE THURSDAY. HYBRID TYPE SYSTEM THEN LOOKS TO MOVE ACROSS NORTH FLORIDA AND INTO THE ATLANTIC WITH FORECAST MUCH DEPENDENT ON FINER DETAILS THAT ARE DIFFICULT TO PINPOINT THIS FAR OUT. GFS DEVELOPS A SECONDARY LOW OFF THE COAST WHILE LEAVING GENERAL TROUGHING ACROSS THE EASTERN GULF. THE ECMWF KEEPS SYSTEM MORE IN TACT BUT PRIOR 12Z RUN SHOWS SMALLER SCALE LOW DEVELOPING OVER SOUTH GEORGIA WHICH WOULD BRING NE CONVERGENT FLOW AND SUSTAINED HEAVY RAINFALL TO THE AREA. WILL AWAIT 00Z EURO RUN BEFORE MAKING FINAL DECISIONS BUT PLAN TO SHOW INITIAL PUSH OF LIKELY POPS FROM THE SOUTHEAST THU NIGHT AND THEN A SECONDARY ZONE OF LIKELY POPS COMING IN FRIDAY WITH STRONG SOUTHERNS STREAM SHORTWAVE. ALTHOUGH PLACEMENT AND DURATION OF HEAVY RAINFALL AXIS IS HIGHLY UNCERTAIN AT THIS POINT...DID INCREASE QPF OVER HPC VALUES GIVEN LIKELY TROPICAL NATURE OF AIRMASS THROUGH THIS PERIOD. THEREAFTER...AREA WILL REMAIN IN OVERALL EAST COAST TROUGH PATTERN BUT MOISTURE LOOKS TO BE LIMITED FOR ANYTHING MORE THAN SLIGHT CHANCE TO LOW END CHANCE POPS. MID AND UPPER LEVEL RIDGE LOOKS TO BUILD IN FOR EARLY NEXT WEEK...YIELDING WARMING AFTERNOON TEMPS AND A NORTHWEST FLOW THUNDERSTORM REGIME. DEESE && .AVIATION... 18Z UPDATE... CONVECTION FIRING ACROSS THE AREA AT TAF TIME...WITH HI-RES MODEL GUIDANCE BRINGING IN ADDITIONAL ROUNDS THROUGH THE EVENING AND AGAIN TOMORROW. BEST COMPROMISE IS TO START WITH TEMPO TSRA EVERYWHERE THIS AFTERNOON WITH VCSH COVERING A LONGER WINDOW... WITH PREVAILING SHRA AND THEN TSRA ON THURSDAY. MVFR TO LOW VFR CIGS THIS AFTERNOON WILL DROP AFTER 06Z TO IFR JUST ABOUT EVERYWHERE EXCEPT POSSIBLY CSG...WITH A LIFTING TREND STARTING BETWEEN 14-15Z THURSDAY. ESE WINDS THROUGH THE PERIOD GRADUALLY SHIFTING MORE SE LATE. //ATL CONFIDENCE...18Z UPDATE... HIGH ON OCCURRENCE OF CONVECTION OFF AND ON THROUGH THE PERIOD...LOW ON TIMING OF ANY POTENTIAL IMPACTS TO ATL. HIGH ON WINDS. MEDIUM ON CIG HEIGHTS AND TIMING. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 79 67 82 / 50 90 70 70 ATLANTA 70 79 67 81 / 50 90 60 60 BLAIRSVILLE 66 75 64 77 / 50 80 70 70 CARTERSVILLE 69 80 67 81 / 60 80 70 70 COLUMBUS 72 83 70 87 / 70 80 60 60 GAINESVILLE 68 77 65 80 / 50 90 70 70 MACON 70 81 68 86 / 50 90 60 60 ROME 70 80 68 82 / 50 80 70 70 PEACHTREE CITY 69 79 68 82 / 50 80 60 60 VIDALIA 70 82 69 87 / 70 90 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....BDL AVIATION...TDP
Hazardous weather outlook, Jun 5, 9:55 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 AM EDT WED JUN 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 955 AM EDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. DISCUSSION... ENHANCED MOISTURE LOCATED ACROSS THE FORECAST AREA WILL PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND TONIGHT. BOUNDARY INTERACTIONS AND MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...THUNDERSTORMS AND HEAVY RAIN POSSIBLE THURSDAY AND FRIDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. DISCUSSION... NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA ON THURSDAY WITH THE APPROACH OF A TROPICAL LOW LOCATED OVER THE CENTRAL GULF OF MEXICO. SOME UNCERTAINTY EXISTS WITH THE ULTIMATE TRACK OF THE TROPICAL LOW...BUT THE OFFICIAL FORECAST MOVES THE LOW ACROSS CENTRAL OR SOUTHEAST GEORGIA LATE THURSDAY AND EARLY FRIDAY. AS A RESULT OF THIS LOW AND ITS INTERACTION WITH AN APPROACHING COLD FRONT...AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE THROUGH FRIDAY. A FEW STORMS ON THURSDAY AND FRIDAY MAY BECOME SEVERE AND PRODUCE HEAVY RAINFALL AS A RESULT OF THE INCREASED MOISTURE IN THE ATMOSPHERE AND ADDITIONAL FORCING FROM THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 5, 2:50 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT WED JUN 5 2013
GAZ011-019-051930-
250 PM EDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN CHATTOOGA AND FLOYD COUNTIES UNTIL 330 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLOUDLAND TO COOSA...MOVING NORTHEAST AT 15
MPH. DIME SIZE HAIL AND WINDS TO 40 MPH ARE POSSIBLE.
&&
LAT...LON 3459 8510 3454 8508 3454 8509 3447 8509
3446 8511 3443 8509 3442 8511 3440 8507
3416 8540 3442 8549 3459 8551
TIME...MOT...LOC 1849Z 229DEG 15KT 3457 8541 3446 8539
3431 8534Special weather statement, Jun 5, 3:09 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT WED JUN 5 2013
GAZ002>004-052000-
309 PM EDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND STRONG
WINDS IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 400 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKEVIEW TO 6 MILES SOUTHWEST OF
LAFAYETTE...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS TO
40 MPH ARE POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED.
&&
LAT...LON 3491 8488 3466 8498 3460 8544 3477 8542
3499 8535 3499 8487
TIME...MOT...LOC 1908Z 252DEG 20KT 3501 8528 3480 8531
3465 8534Special weather statement, Jun 5, 4:43 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT WED JUN 5 2013
GAZ004>007-012-013-052130-
443 PM EDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN WHITFIELD...PICKENS...MURRAY...FANNIN...GILMER AND GORDON
COUNTIES UNTIL 530 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DAWNVILLE TO OOSTANAULA...MOVING EAST AT 25
MPH. WINDS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE. HEAVY
DOWNPOURS CAN ALSO BE EXPECTED.
&&
LAT...LON 3470 8437 3443 8458 3439 8497 3440 8498
3439 8498 3440 8503 3440 8509 3442 8511
3443 8509 3445 8510 3464 8497 3493 8496
3499 8436
TIME...MOT...LOC 2042Z 263DEG 22KT 3485 8484 3465 8484
3446 8499Special weather statement, Jun 5, 5:21 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT WED JUN 5 2013 GAZ012-013-020-021-052200- 521 PM EDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...LIGHTNING...AND SMALL HAIL IN PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 600 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PINE LOG...MOVING NORTH AT 10 MPH. RAINFALL AMOUNTS BETWEEN ONE HALF AND 1 INCHES CAN BE EXPECTED ACROSS PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES...INCLUDING AREAS AROUND CARTERSVILLE...CASSVILLE...WHITE...PINE LOG...FOLSOM...FUNKHOUSER...SALACOA VALLEY AND FAIRMOUNT. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3446 8482 3443 8457 3409 8469 3419 8490 TIME...MOT...LOC 2121Z 192DEG 9KT 3438 8477 30
Special weather statement, Jun 5, 6:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT WED JUN 5 2013
GAZ006>008-013-014-020-021-052245-
605 PM EDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...FREQUENT
LIGHTNING...AND HAIL TO DIME SIZE IN
UNION...PICKENS...BARTOW...CHEROKEE...DAWSON...FANNIN AND GILMER
COUNTIES UNTIL 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE STRONG THUNDERSTORMS FROM LOVING TO SUTALLEE...MOVING EAST AT
15 MPH.
GENERAL RAINFALL AMOUNTS BETWEEN 0.5 AND 1.0 INCHES CAN BE EXPECTED
ACROSS UNION...PICKENS...BARTOW...CHEROKEE...DAWSON...FANNIN AND
GILMER COUNTIES...WITH SOME ISOLATED AMOUNTS OF UP TO 2 INCHES
POSSIBLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3498 8394 3465 8411 3465 8415 3460 8419
3454 8419 3452 8417 3412 8439 3411 8477
3458 8457 3499 8434
TIME...MOT...LOC 2203Z 276DEG 12KT 3498 8422 3457 8445
3419 8462
30Special weather statement, Jun 5, 6:56 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 656 PM EDT WED JUN 5 2013 GAZ021-032>034-043>046-055-057-052330- 656 PM EDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING IN ROCKDALE...CHEROKEE...COBB...DEKALB...DOUGLAS...GWINNETT...HENRY...CL AYTON AND FULTON COUNTIES UNTIL 730 PM EDT... AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKEWOOD PARK...MOVING NORTH AT 20 MPH. RAINFALL AMOUNTS BETWEEN 0.5 AND 1.0 INCHES CAN BE EXPECTED ACROSS ROCKDALE...CHEROKEE...COBB...DEKALB...DOUGLAS...GWINNETT...HENRY...CL AYTON AND FULTON COUNTIES. SOME SMALL HAIL IS ALSO POSSIBLE ALONG WITH FREQUENT LIGHTNING. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3412 8458 3396 8386 3358 8423 3359 8458 TIME...MOT...LOC 2254Z 180DEG 16KT 3371 8440 30
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:22 PM EDT | Special Weather Statement | FFC | Dade, Walker | 38 min |
| Jun 5, 2:50 PM EDT | Special Weather Statement | FFC | Chattooga | 40 min |
| Jun 5, 3:09 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 51 min |
| Jun 5, 4:43 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Murray | 47 min |
| Jun 5, 5:21 PM EDT | Special Weather Statement | FFC | Bartow | 39 min |
| Jun 5, 6:05 PM EDT | Special Weather Statement | FFC | Cherokee, Fannin, Gilmer, Pickens | 40 min |
| Jun 5, 6:56 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Fulton, Gwinnett | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.